Pennsylvania, 2005

Damaging Wind in Pennsylvania, August 2, 2005

August 2, 2005 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Aug 2, 2:48 PM EST, 22 minutes earlier.

Area forecast discussion, Aug 2, 2:48 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT TUE AUG 2 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...

STORMS POPPING UP FAST. ZONES OUT WITH FCST OF STORMS...WITH SOME
FOG LATE. WILL EDIT GRIDS TO MATCH.

SOME CHANCE OF A SHOWER OR STORM LATE WED INTO THU...BUT LEFT FCST
DRY FOR NOW.

WILL BE HOT ON WED AND THU.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...

FRONT STILL COMES IN LATE FRIDAY. MODELS NOW A LITTLE FASTER...SO
THINK MOST OF THE SHOWERS AND STORMS WILL BE GONE BY SATURDAY
NIGHT IF NOT SOONER...THUS TOOK OUT MENTION OF ACTIVITY ON
SATURDAY NIGHT.

DID ADD SHOWERS AND STORMS FOR SUNDAY...NOT SURE ABOUT THIS
ONE...BUT SINCE MODELS HINT AT IT...AND HPC HAD SOME POPS IN THE
GRIDS...DECIDED TO ADD IT TO THE FCST.

KEPT MONDAY INTO TUESDAY DRY FOR NOW.

&&

.AVIATION...

VFR CONDITIONS PREVAIL ACROSS THE REGION THIS AFTERNOON. EXPECT
SOME ISOLATED CONVECTION ACROSS THE MID AND LOWER SUSQ VALLEY FOR
THE BALANCE OF THE AFTERNOON AND EVENING...PROBABLY NOT ENOUGH TO
MENTION IN THE TAFS. SOME LIGHT FOG/HAZE TO DEVELOP AGAIN OVER THE
AREA TONIGHT...BUT WITH THE LACK OF ANY WIDESPREAD
RAINFALL...EXPECT REDUCTIONS IN VSBY TO BE LIMITED TO MVFR CATS IN
MOST AREAS (MAYBE SOME LIMITED IFR AROUND THE RIVERS...IPT AND
MDT).

MORNING HAZE...THEN A VFR DAY AGAIN FOR WEDNESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JUNG
LONG TERM...MARTIN
AVIATION...JUNG
Hazardous weather outlook, Aug 2, 2:10 AM EST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 AM EDT TUE AUG 2 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-030709-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
310 AM EDT TUE AUG 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 2:18 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT TUE AUG 2 2005

PAZ057-022000-
DAUPHIN-
318 PM EDT TUE AUG 2 2005

...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN COUNTY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF ENOLA...MOVING SOUTHEAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR ROCKVILLE AROUND 330
PM...HARRISBURG...WORMLEYSBURG AND LINGLESTOWN AROUND 340
PM...PROGRESS AND COLONIAL PARK AROUND 345 PM...RUTHERFORD HEIGHTS
AROUND 355 PM...STEELTON AND HIGHSPIRE AROUND 400 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Aug 2, 2:31 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT TUE AUG 2 2005

PAZ057-063-065-022015-
CUMBERLAND-DAUPHIN-YORK-
331 PM EDT TUE AUG 2 2005

...A STRONG THUNDERSTORM WILL AFFECT YORK...CUMBERLAND AND DAUPHIN
COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ENOLA...MOVING SOUTHEAST AT 10 MPH. THE
THUNDERSTORM WILL BE NEAR WORMLEYSBURG...WEST FAIRVIEW AND
HARRISBURG AROUND 340 PM...LEMOYNE...CAMP HILL...SHIREMANSTOWN AND
PROGRESS AROUND 345 PM...NEW CUMBERLAND AND LOWER ALLEN AROUND 350
PM AND RUTHERFORD HEIGHTS AROUND 355 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Aug 2, 2:34 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT TUE AUG 2 2005

PAZ046-051>053-022015-
COLUMBIA-MONTOUR-NORTHUMBERLAND-SOUTHERN LYCOMING-
334 PM EDT TUE AUG 2 2005

...A STRONG THUNDERSTORM WILL AFFECT MONTOUR...NORTHUMBERLAND...
COLUMBIA AND LYCOMING COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF MONTOURSVILLE...MOVING SOUTHEAST
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR DELAWARE RUN AROUND 340
PM...TURBOTVILLE AROUND 400 PM...EXCHANGE AROUND 405 PM AND
WASHINGTONVILLE AROUND 415 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

The radar

The State College radar (KCCX), 98 km away, was scanning. The volume nearest the first event began at 20:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lycoming

When
August 2, 3:10 PM EST
Where
Lycoming County, Montgomery
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.183, -76.883

Thunderstorm winds knocked down trees in Montgomery.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469652.